MAUDE Adverse Event Report: CAREFUSION, INC SURGIPHOR ANTIMICROBIAL IRRIGATION

CAREFUSION, INC SURGIPHOR ANTIMICROBIAL IRRIGATION
Model Number 910100
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Two surgiphor bottles cracked while being applied in the operative field.
 
Additional Manufacturer Narrative
(b)(6) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Imdrf annex e code health effect ¿ clinical code: e2403.Imdrf annex a code medical device problem code: a0404.
 
Additional Manufacturer Narrative
No samples or photos were available for evaluation.Bd was unable to verify the reported issue or determine a definitive root cause without samples or photos available.This investigation concludes that the combination of the following variables are probable causes that contribute to the failure mode of surgiphor containers cracking during use: aging, bottle wall thickness/bottle weight, inspected product returned into the manufacturing lot, and an upper end of the gamma sterilization dosages of the product.A correction action was opened to investigate the cracked during use issue.The investigation was performed, which included evaluating factors such as manufacturing dates for each process, lots of raw materials used, manufacturing operators, sterilization dosage, and the product's inventory and shipment dates.Additionally, during the manufacturing process at amsino, the filled containers are inspected for leaks using vacuum pressure.After completion of this in-process inspection, the product is released and returned to the manufactured lot.This increased stress may adversely impact the container and may be a contributing factor of the surgiphor container cracking during use failure mode.The product was gamma sterilized at the dosage range between 23.5kgy ¿ 30.2kgy (lot# 1855196) on 21oct2021 per sterigenics certificate of processing.Through the review of current sterilization process, it was determined that the higher end of the validated gamma sterilization range (38kgy) can be reduced to minimize the impact and the physical changes that occur to polypropylene material.The change in the properties of polypropylene is inherent with exposure to higher dosages of gamma irradiation and may be a probable cause for the cracking during use.No further actions are required.This failure mode will continue to be tracked and trended.H3 other text: see narrative below.
 
Event or Problem Description
Two surgiphor bottles cracked while being applied in the operative field.

Brand Name
SURGIPHOR ANTIMICROBIAL IRRIGATION
Common Device Name
SURGIPHOR ANTIMICROBIAL IRRIGATION
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16949895
Report Number1423507-2023-00089
Device Sequence Number3466779
Product Code FQH
UDI-Device Identifier00382909101003
UDI-Public(01)00382909101003
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model Number910100
Device Catalogue Number910100
Device Lot Number1855196
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2021
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown